Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 28, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 7, 1999, 8:01 PM CDT for Comanche County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1999, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 8, 1999, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2987 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 080101 FFWDDC KSC033-080700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 801 PM CDT SAT AUG 7 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 200 AM CDT * AT 753 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 4 MILES NORTHEAST OF WILMORE... MOVING SLOWLY SOUTHEAST. * A NUMBER OF THUNDERSTORMS HAVE DEVELOPED AND DISSIPATED IN THIS DURING THE PAST 2 HOURS SATURATING THE SOIL WITH RAINFALL. THIS NEW STORM WILL PRODUCE MORE RAIN THAN THE SOIL CAN HOLD CAUSING RAPID RUNOFF INTO THE MULE CREEK. IF YOU LIVE NEAR THE MULE CREEK IN NORTHEAST COMANCHE COUNTY WATCH FOR RAPIDLY RISING WATER AND BE PREPARED TO MOVE IMMEDIATELY TO HIGHER GROUND. THOSE WITH INTERESTS ALONG THE MULE CREEK SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEIR PROPZERTY AND LIVESTOCK. JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:36 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 3:36 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 336 PM CDT SAT AUG 7 1999 WAITING TO SEE WHAT THE TCU IS GOING TO DO THIS AFTERNOON WITH FRONT HAVING PASSED THROUGH ALL BUT THE SE CORNER OF CWA. NOT SEEING A TREMENDOUS AMOUNT OF SURFACE CONVERGENCE ANYWHERE IN THE CWA...HOWEVER...THE TCU CONTINUE TO BUBBLE. THEREFORE...WILL WORD 1ST PD A 20 POP FOR THE CENTRAL AND SOUTH WITH EVENING WORDING. ONCE BOUNDARY LAYER STARTS TO COOL...ANY SHOW SHOULD BE OVER. MAIN FORECAST CONCERN FOR LATER TONIGHT WILL BE WHETHER LOW-LEVELS CAN SUPPORT INCREASING CLOUDS. WITH COOLER AIR MASS TO OUR NORTH AND PLENTY OF LOW CLOUD SEEN ON SAT PICTS...WILL WORD INCREASING CLOUDS FOR THE CENTRAL AND EAST. IF LOW CLOUDS MATERIALIZE...NEXT FCST CHALLENGE WILL BE SKY/TEMPS FOR SUNDAY. AS WE MIXOUT TOMORROW MORNING...WE SHOULD LOSE THE LOW CLOUDS...SO WILL WORD BECOMING MOSTLY SUNNY CENTRAL/EAST. HIGHS WILL BE SLIGHTLY COOLER NORTHEAST WHERE COOLER AIR AND LOW CLOUD WILL HANG AROUND THE LONGEST. FOR MONDAY...WITH SOME DOWNSLOPE COMPONENT TO THE SFC WIND AND A MOSTLY SUNNY SKY...WILL MENTION HIGHS IN THE 90S ACROSS THE BOARD. EXTENDED DISCUSSION... GOOD MODEL CONTINUITY AGAIN TODAY WITH THE MAIN ENERGY STAYING TO THE NORTH. THE CANADIAN SPECTRAL SHOWS A COLD FRONT GETTING CLOSE TO US ON TUESDAY AFTERNOON AND EVENING...BUT MAY BE A GLANCING BLOW. WILL WAIT UNTIL MORE GUIDANCE COMES IN TMRW TO THROW IN A THUNDER THREAT ON TUESDAY NIGHT. WILL CONTINUE WITH A SMALL CHANCE FOR THUNDER ON THURSDAY AND FRIDAY WITH HINT OF FLATTENING MID LEVEL RIDGE AND VORT. OTHERWISE FOR TEMPS THE 60S FOR LOWS AND 90S FOR HIGHS ON FMR GUID IS IN LINE WITH ENSEMBLE RUN TEMPS. WILL GET RID OF 80 DEGREE WORDING FOR THE PACKAGE AND STAY IN 90S. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 065/093 066/095 067 200 GCK 063/091 064/094 065 200 EHA 061/091 062/093 063 200 LBL 064/095 065/096 066 200 HYS 064/087 065/094 066 020 P28 068/091 071/095 072 220 .DDC...NONE. MCCAMMON/KRUSE
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.